Alert archive / Illinois / Flood Watches in 2007

Flood Watch 2, NWS Lincoln, IL

February 28, 200735 counties in Illinois

NWS Lincoln, IL issued this flood watch at Feb 28, 2007, 4:07 AM CST for 35 counties in Illinois. It took effect at Feb 28, 2007, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2007, 4:07 AM CST (10:07 UTC)
In effect from
Feb 28, 2007, 6:00 PM CST
Expired
Mar 1, 2007, 6:00 PM CST
In force
24 hr
Issued by
NWS Lincoln, IL
Flood severity
None
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KILX 281007
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
407 AM CST WED FEB 28 2007

...FLOOD WATCH IN EFFECT FOR THIS EVENING THROUGH THURSDAY
AFTERNOON...

.ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER
THE SOUTHERN PLAINS TODAY...DEEPENING RAPIDLY AS IT MOVES
NORTHEAST THROUGH THE MID MISSISSIPPI RIVER VALLEY TONIGHT AND
THROUGH THE DAY THURSDAY. AHEAD OF THE LOW AND TRAILING COLD
FRONT...THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP AND MOVE OVER
CENTRAL ILLINOIS TONIGHT AND INTO THE DAY ON THURSDAY. DUE TO THE
STILL MOSTLY FROZEN SOIL CONDITIONS...NEARLY ALL OF THE RAIN WILL
RUN OFF. THIS WILL CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND 
CREEKS...DUE TO PONDING OF SURFACE WATER. DIRECT RUNOFF INTO
ALREADY FULL RIVERS WILL ENHANCE THE AREA RIVER FLOODING THROUGH
THE NEXT SEVERAL DAYS.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-282200-
/O.NEW.KILX.FA.A.0002.070301T0000Z-070302T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
407 AM CST WED FEB 28 2007

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL 
  ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...
  FULTON...KNOX...LOGAN...MACON...MARSHALL...MASON...MCLEAN...
  MENARD...MORGAN...MOULTRIE...PEORIA...PIATT...SANGAMON...
  SCHUYLER...SCOTT...SHELBY...STARK...TAZEWELL AND WOODFORD. IN 
  EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...
  CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST 
  ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* FROM THIS EVENING THROUGH THURSDAY AFTERNOON

* A STORM SYSTEM MOVING THROUGH THE AREA WILL BRING LOCALLY HEAVY
  RAINFALL OF ONE HALF TO ONE INCH WITH LOCALLY HEAVIER AMOUNTS TO
  THE REGION. THIS RAINFALL OVER MOSTLY FROZEN SOIL WILL RESULT IN
  RUNOFF TO PRODUCE LOCALIZED FLASH FLOODING...PLUS RIVER AND
  STREAM FLOODING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

GOETSCH
3 follow-up statements
000 
WGUS63 KILX 282153
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CST WED FEB 28 2007

...FLOOD WATCH IN EFFECT FOR THIS EVENING THROUGH THURSDAY
AFTERNOON...

.ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER
THE SOUTHERN PLAINS TODAY...DEEPENING RAPIDLY AS IT MOVES
NORTHEAST THROUGH THE MID MISSISSIPPI RIVER VALLEY TONIGHT AND
THROUGH THE DAY THURSDAY. AHEAD OF THE LOW AND TRAILING COLD
FRONT...THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP AND MOVE OVER
CENTRAL ILLINOIS TONIGHT AND INTO THE DAY ON THURSDAY. DUE TO THE
STILL MOSTLY FROZEN SOIL CONDITIONS...NEARLY ALL OF THE RAIN WILL
RUN OFF. THIS WILL CAUSE FLOODING OF LOW LYING AREAS...STREAMS
AND CREEKS...DUE TO PONDING OF SURFACE WATER. DIRECT RUNOFF INTO
ALREADY FULL RIVERS WILL ENHANCE THE AREA RIVER FLOODING THROUGH
THE NEXT SEVERAL DAYS.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-010600-
/O.CON.KILX.FA.A.0002.070301T0000Z-070302T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
353 PM CST WED FEB 28 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...FULTON...
  KNOX...LOGAN...MACON...MARSHALL...MASON...MCLEAN...MENARD...
  MORGAN...MOULTRIE...PEORIA...PIATT...SANGAMON...SCHUYLER...
  SCOTT...SHELBY...STARK...TAZEWELL AND WOODFORD. IN EAST 
  CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND...
  DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...
  CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND.

* THROUGH THURSDAY AFTERNOON

* A STORM SYSTEM MOVING THROUGH THE AREA WILL BRING LOCALLY 
  HEAVY RAINFALL OF ONE HALF TO ONE INCH WITH LOCALLY HEAVIER 
  AMOUNTS TO THE REGION. THIS RAINFALL OVER MOSTLY FROZEN SOIL 
  WILL RESULT IN RUNOFF TO PRODUCE LOCALIZED FLASH FLOODING...
  PLUS RIVER AND STREAM FLOODING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS63 KILX 010539
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1139 PM CST WED FEB 28 2007

...FLOOD WATCH REMAINS IN EFFECT OVERNIGHT THROUGH THURSDAY...

.STRONG LOW PRESSURE OVER SOUTHEAST KANSAS WILL FURTHER INTENSIFY
AS IT TRACKS INTO NORTHEAST IOWA BY SUNSET THURSDAY. AHEAD OF THE
LOW AND TRAILING COLD FRONT MOVING ACROSS ILLINOIS THURSDAY...
THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP AND MOVE OVER CENTRAL
ILLINOIS OVERNIGHT AND INTO THE DAY THURSDAY. DUE TO THE STILL
MOSTLY FROZEN SOIL CONDITIONS...NEARLY ALL OF THE RAIN WILL RUN
OFF. THIS WILL CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND
CREEKS...DUE TO PONDING OF SURFACE WATER. DIRECT RUNOFF INTO
ALREADY FULL RIVERS WILL ENHANCE THE AREA RIVER FLOODING THROUGH
THE NEXT SEVERAL DAYS.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-011200-
/O.CON.KILX.FA.A.0002.000000T0000Z-070302T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1139 PM CST WED FEB 28 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...FULTON...
  KNOX...LOGAN...MACON...MARSHALL...MASON...MCLEAN...MENARD...
  MORGAN...MOULTRIE...PEORIA...PIATT...SANGAMON...SCHUYLER...
  SCOTT...SHELBY...STARK...TAZEWELL AND WOODFORD. IN EAST 
  CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND...
  DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...
  CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND.

* THROUGH THURSDAY AFTERNOON

* STRONG LOW PRESSURE AND TRAILING COLD FRONT MOVING THROUGH THE
  AREA THURSDAY WILL BRING ONE HALF TO ONE INCH RAINFALL...WITH
  LOCALLY HEAVIER AMOUNTS IN THUNDERSTORMS TO THE REGION OVERNIGHT
  AND THURSDAY. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WEST OF
  THE ILLINOIS RIVER WILL SPREAD ACROSS CENTRAL AND EASTERN
  ILLINOIS DURING THE REST OF TONIGHT INTO THURSDAY MORNING. THIS
  RAINFALL OVER MOSTLY FROZEN SOIL WILL RESULT IN RUNOFF TO
  PRODUCE LOCALIZED FLASH FLOODING...PLUS MORE WIDESPREAD RIVER
  AND STREAM FLOODING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

HUETTL
000 
WGUS63 KILX 010958
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
358 AM CST THU MAR 1 2007

...FLOOD WATCH REMAINS IN EFFECT OVERNIGHT THROUGH THURSDAY...

.STRONG LOW PRESSURE ALONG THE KANSAS AND MISSOURI BORDER
WILL FURTHER INTENSIFY AS IT TRACKS INTO NORTHEAST IOWA BY SUNSET
TODAY. AHEAD OF THE STRONG LOW AND TRAILING COLD FRONT MOVING
EAST ACROSS ILLINOIS TODAY...THUNDERSTORMS WITH HEAVY RAIN WILL
CONTINUE TO MOVE ACROSS CENTRAL AND SOUTHEAST ILLINOIS TODAY...
THOUGH DIMINISHING FROM THE WEST DURING THE AFTERNOON. DUE TO THE
STILL MOSTLY FROZEN SOIL CONDITIONS...NEARLY ALL OF THE RAIN WILL
RUN OFF. THIS WILL CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND
CREEKS...DUE TO PONDING OF SURFACE WATER. DIRECT RUNOFF INTO
ALREADY FULL RIVERS WILL ENHANCE THE AREA RIVER FLOODING THROUGH
THE NEXT SEVERAL DAYS.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-012200-
/O.CON.KILX.FA.A.0002.000000T0000Z-070302T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
358 AM CST THU MAR 1 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...FULTON...
  KNOX...LOGAN...MACON...MARSHALL...MASON...MCLEAN...MENARD...
  MORGAN...MOULTRIE...PEORIA...PIATT...SANGAMON...SCHUYLER...
  SCOTT...SHELBY...STARK...TAZEWELL AND WOODFORD. IN EAST 
  CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND...
  DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...
  CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND.

* THROUGH THIS AFTERNOON

* STRONG LOW PRESSURE AND TRAILING COLD FRONT MOVING THROUGH THE
  AREA TODAY WILL BRING ONE HALF TO ONE INCH OF RAINFALL...WITH
  LOCALLY HEAVIER AMOUNTS IN STRONG TO SEVERE THUNDERSTORMS TO THE
  REGION TODAY. SHOWERS AND THUNDERSTORMS WILL DIMINISH WEST OF
  I-57 DURING THE AFTERNOON. THIS RAINFALL OVER MOSTLY FROZEN SOIL
  WILL RESULT IN RUNOFF TO PRODUCE LOCALIZED FLASH FLOODING...PLUS
  MORE WIDESPREAD RIVER AND STREAM FLOODING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

HUETTL

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Feb 28, 4:00 AM CST, 7 minutes earlier.

Area forecast discussion, Feb 28, 4:00 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
400 AM CST WED FEB 28 2007

.DISCUSSION...
LEANED ON WETTER GFS MODEL WITH HANDLING YET ANOTHER MAJOR STORM
SYSTEM MOVING INTO THE MIDWEST THROUGH THU. FORECAST CONCERN WAS
FLOOD WATCH TONIGHT AND THU AND SLIGHT RISK OF SEVERE STORMS THU
SOUTH OF PEORIA. MODELS CONTINUE QUICKER TREND OF RACING COLD FRONT
EAST ACROSS IL THU WITH DRY SLOT MOVING IN BEHIND THE FRONT FROM THE
WEST DURING THU AFTERNOON.

09Z/3 AM SURFACE ANALYSIS SHOWS 1032 MB CANADIAN HIGH PRESSURE OVER
HUDSON BAY AND RIDGING SOUTHWARD ACROSS THE OHIO VALLEY. 996 MB LOW
PRESSURE WAS DEEPENING OVER SE CO WITH ITS WARM FRONT SE ACROSS OK
AND LA. RADAR MOSAIC SHOWS DEVELOPING AREA OF SHOWERS SW OF ST LOUIS
PAST FEW HOURS WITH EVEN A FEW ISOLATED THUNDERSTORMS AND MOVING ENE
AHEAD OF 850 MB WARM FRONT. WEAK ECHO RETURNS OVER CENTRAL IL IS
VIRGA SO FAR WITH NO MOISTURE REACHING THE GROUND. LOW CLOUDS PUSHED
NE OF MOST OF CENTRAL IL EXCEPT DANVILLE AREA BUT QUICKLY REPLACED
BY BROKEN TO OVERCAST MID LEVEL CLOUDS AHEAD OF STORM SYSTEM IN CO.
TEMPS OVER CENTRAL IL WERE IN THE UPPER 20S NE OF LINCOLN AND 30 TO
32F FROM LINCOLN SW WITH LIGHT ESE WINDS.ALOFT A WEAK UPPER LEVEL
RIDGE WAS OVER THE MS VALLEY WHILE STRONGER UPPER LEVEL TROF OVER
THE WEST COAST AND ACROSS THE NORTHERN PLAINS.

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT.
RUC AND WRF MODELS SURPRISING NOT SHOWING MUCH QPF OVER IL TODAY.
BUT THESE MODELS NOT PICKING UP ON SHOWERS AND ISOLATED
THUNDERSTORMS SW OF ST LOUIS. MODELS DEEPEN LOW PRESSURE TO 988 MB
INTO OK PANHANDLE BY SUNSET. HAVE SLIGHT CHANCE OF SHOWERS THIS
MORNING SW AREAS...THEN CHANCE OF SHOWERS NW HALF THIS AFTERNOON
WITH BEST CHANCE NW OF THE IL RIVER AS 850 MB WARM FRONT MOVES INTO
CENTRAL IL ALONG WITH A SHORT WAVE. LOWER LEVELS STILL NEED TO
MOISTEN UP TODAY. KEPT SLIGHT CHANCE OF LIGHT FREEZING RAIN INTO MID
MORNING NW OF IL RIVER BY GALESBURG...BUT NOT THINKING VERY MUCH AT
ALL HERE. RADAR TRENDS FAVORED SOUTHERN COUNTIES WITH BETTER CHANCE
OF SHOWERS TODAY. KEPT RISK OF THUNDER SW OF CENTRAL IL TODAY BUT
WILL NEED TO BE WATCHED FROM SPRINGFIELD TO LAWRENCEVILLE SW. MOSTLY
CLOUDY SKIES TODAY WITH HIGHS RANGING FROM LOWER 40S FROM I-74 NORTH
TO LOWER 50S IN SE IL.

CONVECTION TO REALLY GETS GOING OVER WESTERN IL LATER THIS
EVENING AND INTO EASTERN IL AFTER MIDNIGHT AS 50 TO 60 KNOT
SOUTHERLY LOW LEVEL JET MOVES INTO IL AS AS LOW DEEPENS TO 984 MB AS
IT EJECTS NE TOWARD IA/MO BORDER BY SUNRISE THU. WRF SEEMS WAY TOO
LOW ON QPF WITH STORM SYSTEM TONIGHT/THU. DECIDED TO FOLLOW WETTER
GFS SINCE PRECIPITABLE WATER VALUES 1 TO 1.25 INCHES. ISSUED FLOOD
WATCH TONIGHT AND THU ACROSS ILX CWFA WITH THUNDESTORMS AND HEAVIER
RAINS AFTER MIDNIGHT TONIGHT AND THROUGH MIDDAY THU. LIKELY CHANCE
OF CONVECTION BY LATE EVENING WEST OF I-55 AND INTO EASTERN IL AFTER
MIDNIGHT WHEN WESTERN AREAS INCREASE TO CATEGORICAL POPS. SPC HAS
SLIGHT RISK OF SEVERE STORMS TONIGHT JUST SW OF IL ACROSS IL. COLD
FRONT RACES ENE ACROSS CENTRAL IL MAINLY BETWEEN 18Z-21Z THU AS LOW
DEEPENS TO 978 MB INTO NE IOWA BY LATE THUI. SQUALL LINE COULD RACE
EAST ACROSS IL AND QUESTION OF HOW FAR NORTH THIS GETS. SPC HAS
SLIGHT RISK OF SEVERE STORMS SOUTH OF PEORIA AND BLOOMINGTON WHICH
HAS SHIFTED NORTHWARD FROM CHARLESTON/MATTOON YESTERDAY. SEVERE WX
THREAT INCLUDES LARGE HAIL AND DAMAGING WIND GUSTS ESPECIALLY OVER
SE IL. DRY SLOT MOVES IN FROM THE WEST BEHIND THE COLD FRONT DURING
MID/LATE AFTERNOON AND CONVECTION TO DIMINISH...BUT RUNOFF TO STILL
OCCUR THROUGH THE DAY THU AND COULD CONTINUE FLOODING PROBLEMS.
NEARLY STEADY TEMPS TONIGHT OR EVEN RISING A BIT...THEN HIGHS THU
RANGE FROM UPPER 40S NW OF THE IL RIVER TO LOWER 60S FAR SE BY
LAWRENCEVILLE.

VERY TIGHT PRESSURE GRADIENT OVER IL THU NIGHT INTO FRI AND WILL
HAVE WINDY CONDITIONS WITH WSW WINDS 20 TO 30 MPH AND GUSTING 30 TO
45 MPH. MAY APPROACH WIND ADVISORY CRITERIA. COLDER AIR USHERS INTO
THE STATE THU NIGHT/FRI WITH CHANCE OF LIGHT SNOW SHOWERS ESPECIALLY
FROM I-74 NORTH AS VERY DEEP LOW PRESSURE MOVES INTO SOUTHERN WI BY
DAWN FRI.

.LONG TERM...FRIDAY THROUGH TUESDAY.
LITTLE OR NO CHANGES MADE TO EXTENDED FORECAST. CONTINUED CHANCE OF
LIGHT SNOW AND FLURRIES FRI ESPECIALLY FROM I-74 NORTH AS VERY STRONG
LOW PRESSURE SLOWLY WEAKENS AT IT MOVES FROM EASTCENTRAL WI INTO
NORTHERN LOW MI BY FRI EVENING. LOW PRESSURE WEAKENS FURTHER AS IT
MOVES EAST INTO SE CANADA SAT ALONG WITH UPPER LEVEL TROF PASSING
EAST OF IL. SHOULD SEE SKIES BECOME PARTLY SUNNY SAT AFTERNOON.
MODELS SHOW HIGH PRESSURE MOVING INTO IL EARLY NEXT WEEK SUN/MON
WITH DRY AND SEASONABLY COOL WEATHER AND MORE SUNSHINE. TEMPS LOOK
TO MODIFY DURING NEXT WORK WEEK AS HIGH PRESSURE SLIPS OFF TO THE
EAST OF IL AND UPPER LEVEL HEIGHTS RISE WITH ZONAL UPPER LEVEL FLOW.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TONIGHT AND THURSDAY ACROSS CENTRAL AND SOUTHEAST
ILLINOIS.

&&

HUETTL
Hazardous weather outlook, Feb 27, 3:00 PM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CST TUE FEB 27 2007

ILZ027>031-036>038-040-041-281200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
300 PM CST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VIGOROUS STORM SYSTEM WILL APPROACH FROM THE WEST ON
WEDNESDAY... SPREADING POTENTIALLY HEAVY PRECIPITATION INTO
CENTRAL ILLINOIS. THE PRECIPITATION MAY BEGIN AS A MIXTURE OF
FREEZING RAIN...SLEET AND SNOW ACROSS THE ILLINOIS RIVER VALLEY
WEDNESDAY MORNING. IT WILL TRANSITION OVER TO MAINLY RAIN BY LATE
WEDNESDAY AFTERNOON. THE RAIN MAY BECOME HEAVY AT TIMES LATE
WEDNESDAY NIGHT AND THURSDAY...WITH SCATTERED THUNDERSTORMS
EXPECTED. TOTAL RAINFALL WILL BE BETWEEN ONE HALF AND ONE INCH.
THE RAIN WILL CHANGE OVER TO SNOW THURSDAY NIGHT...WITH AN INCH OR
LESS OF ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ042>057-061>063-066>068-071>073-281200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-
VERMILION-
300 PM CST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VIGOROUS STORM SYSTEM WILL APPROACH FROM THE WEST ON
WEDNESDAY...SPREADING POTENTIALLY HEAVY PRECIPITATION INTO CENTRAL
ILLINOIS. LIGHT RAIN WILL BEGIN DURING THE DAY WEDNESDAY...THEN
WILL BECOME HEAVY AT TIMES WEDNESDAY NIGHT INTO THURSDAY. IN
ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE
STORMS COULD BE STRONG WITH THE BEST AREA OF POTENTIAL SEVERE
WEATHER OVER THE SOUTHEAST THIRD OF THE AREA. TOTAL RAINFALL IS
EXPECTED TO BE AROUND ONE INCH...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THE RAIN WILL END AS A PERIOD OF SNOW THURSDAY
NIGHT...WITH LITTLE OR NO SNOW ACCUMULATION EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

Nearby

Flood Watches in Illinois, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.